Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 168, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 3, 2021, 10:32 PM CDT for Lincoln County, Payne County, Oklahoma. It was in force for 43 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 10:32 PM CDT (03:32 UTC)
- Expired
- May 3, 2021, 11:15 PM CDT
- In force
- 43 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 50.0 mph
Counties Lincoln County, OK, Payne County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 10:35 PM CDT | HAIL 1 | Agra, OK | |
| May 3, 11:05 PM CDT | HAIL 1.75 | 3 Se Ripley, OK | |
| May 3, 11:05 PM CDT | HAIL 1.75 | Ripley, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.5 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1558 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.1
The text
As transmitted.
560
WUUS54 KOUN 040332
SVROUN
OKC081-119-040415-
/O.NEW.KOUN.SV.W.0168.210504T0332Z-210504T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1032 PM CDT Mon May 3 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
North central Lincoln County in central Oklahoma...
Southeastern Payne County in central Oklahoma...
* Until 1115 PM CDT.
* At 1032 PM CDT, a severe thunderstorm was located near Agra, moving
north at 20 mph.
HAZARD...Ping pong ball size hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* Locations impacted include...
Cushing, Perkins, Tryon, Ripley, Agra, Ingalls and Parkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3584 9679 3583 9701 3607 9704 3611 9688
3609 9673
TIME...MOT...LOC 0332Z 186DEG 19KT 3587 9691
HAIL...1.50IN
WIND...<50MPH
$$
Mahale1 follow-up statement
320
WWUS54 KOUN 040357
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
1057 PM CDT Mon May 3 2021
OKC081-040406-
/O.CAN.KOUN.SV.W.0168.000000T0000Z-210504T0415Z/
Lincoln OK-
1057 PM CDT Mon May 3 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LINCOLN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3594 9677 3594 9698 3607 9704 3611 9688
3609 9673
TIME...MOT...LOC 0356Z 182DEG 20KT 3601 9691
$$
OKC119-040415-
/O.CON.KOUN.SV.W.0168.000000T0000Z-210504T0415Z/
Payne OK-
1057 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR SOUTHEASTERN PAYNE COUNTY...
At 1056 PM CDT, a severe thunderstorm was located over Ripley, moving
north at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Cushing, Ripley and Ingalls.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3594 9677 3594 9698 3607 9704 3611 9688
3609 9673
TIME...MOT...LOC 0356Z 182DEG 20KT 3601 9691
HAIL...1.50IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:28 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, May 3, 6:28 PM CDT, 4 hours 4 minutes before
Area Forecast Discussion National Weather Service Norman OK 628 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Overnight) Issued at 203 PM CDT Mon May 3 2021 Storms are expected to develop quickly late this afternoon into this evening along a cold front that will be located across portions of southeast into south central Oklahoma. A favorable environment for severe storms will exist ahead of the cold front across this area. Initially as storms are expected to be more discrete, supercells capable of producing very large hail and tornadoes will be possible along with strong winds gusts. This activity will become more linear, probably just as it exits our southeast counties, winds will be an increasing threat. Meanwhile, farther west as the main trough begins to shift east out of the southern Rockies, additional storms will develop across west Texas. These storms will be elevated as they form well north of the surface cold front. However, sufficient instability will exist for some large hail as these storms move into the western north Texas counties. As we approach midnight, instability will be waining and hail size is expected to decrease as storms move toward the I-35 corridor of southern Oklahoma. Other, weaker activity will also impact much of western and northern Oklahoma overnight. Otherwise, quite a bit colder air will filter south behind the cold front. Temperatures are expected to fall into the 40s across portions of northwest Oklahoma with gusty north winds, giving it a bit of a bite. Lows in the 50s are expected elsewhere. && .LONG TERM... (Tuesday through next Sunday) Issued at 203 PM CDT Mon May 3 2021 System that will bring showers/storms tonight will exit the area Tuesday morning. Some showers may linger in parts of the fa tomorrow morning but should end by mid-day. Sfc high will also settle into the area tomorrow with below average temperatures expected. As the sfc high moves off to the east, winds will shift back towards the south Wednesday. Models then show a shortwave approaching from the northwest and moving across the Plains Wednesday night. Models show an area of showers/storms moving across parts of the fa with this shortwave although disagree on how much and path of the area of rain. Upper ridging will briefly occur behind the previously mentioned shortwave before flattening out the end of this week with a shortwave moving across the central/southern Plains Friday night bringing another chance for showers/storms to parts of the area. Various shortwaves/disturbances moving through the flow will continue over the weekend which will maintain the chances for showers and storms. && .AVIATION... (00Z TAFS) Issued at 625 PM CDT Mon May 3 2021 MVFR cigs will return later tonight mainly after 06Z for most terminals. Winds will remain northerly around 15 kt with some stronger gusts before 09Z. A few showers and tsra are expected mainly after 06Z near SPS, PNC, and SWO. && .UPPER AIR... Issued at 203 PM CDT Mon May 3 2021 A 19Z May 3 Upper Air flight was done today. A 0Z flight currently is not planned. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 52 63 44 70 / 40 40 0 0 Hobart OK 52 68 43 73 / 40 10 0 0 Wichita Falls TX 57 69 46 75 / 40 10 0 0 Gage OK 46 66 41 74 / 60 10 0 10 Ponca City OK 51 65 41 68 / 50 40 0 10 Durant OK 59 68 46 73 / 70 10 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....25 AVIATION...03
Hazardous weather outlook, May 3, 8:49 PM CDT, 1 hour 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 849 PM CDT Mon May 3 2021 OKZ004>048-050>052-TXZ083>090-050200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 849 PM CDT Mon May 3 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening until midnight across portions of southern and eastern Oklahoma. Brief tornadoes will remain possible until 10 PM, along with hail up to the size of baseballs and thunderstorm wind gusts up to 70 mph. There's a slight risk of severe thunderstorms across portions of central Oklahoma and also western north Texas. Hail up to the size of golf balls and wind gusts up to 60 mph will be possible across these areas thru midnight. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southern and eastern Oklahoma and north Texas should prepare for severe weather operations after 5 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... .Thunderstorms... Overnight thunderstorms may linger into Tuesday morning across north central, portions of central into eastern Oklahoma, although severe weather is not expected. Thunderstorms will be possible Wednesday night with no severe weather expected. Thunderstorm chances return again Friday evening and continue through Sunday, although storms are not expected to be widespread. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 3, 9:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 3 ESE DALE 35.38N 97.00W
05/03/2021 E2.50 INCH POTTAWATOMIE OK BROADCAST MEDIA
&&
MADSpecial weather statement, May 3, 9:24 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
924 PM CDT Mon May 3 2021
OKZ028>030-040-040300-
Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
924 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Pottawatomie...
southeastern Cleveland...northeastern Garvin and southeastern McClain
Counties Until 1000 PM CDT...
AT 924 PM CDT, a strong thunderstorm was located 7 miles northeast of
Pauls Valley, moving northeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Pauls Valley, Wanette, Byars and Rosedale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3493 9689 3496 9692 3496 9693 3489 9693
3472 9711 3475 9726 3501 9715 3496 9686
TIME...MOT...LOC 0224Z 220DEG 19KT 3479 9712
MahaleLocal storm report, May 3, 9:44 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
944 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND DMG 2 NW UTICA 33.92N 96.25W
05/03/2021 BRYAN OK TRAINED SPOTTER
DOWNED POWER POLE AND ANOTHER POLE SNAPPED
AT PHILADELPHIA RD AND HIGHWAY 70E.
&&
RCBSpecial weather statement, May 3, 9:44 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 944 PM CDT Mon May 3 2021 OKZ031-032-040315- Hughes OK-Seminole OK- 944 PM CDT Mon May 3 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hughes and southeastern Seminole Counties Until 1015 PM CDT... AT 942 PM CDT, a strong thunderstorm was located 5 miles south of Wewoka, moving northeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Locations impacted include... Holdenville, Wewoka, Yeager and Spaulding. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3498 9652 3506 9656 3528 9632 3512 9624 TIME...MOT...LOC 0242Z 222DEG 26KT 3507 9649 Mahale
Special weather statement, May 3, 10:05 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1005 PM CDT Mon May 3 2021
TXZ083-040345-
Hardeman TX-
1005 PM CDT Mon May 3 2021
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Hardeman County
Until 1045 PM CDT...
AT 1002 PM CDT, a strong thunderstorm was located 8 miles southwest
of Goodlett, moving east at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Frequent cloud to ground lightning...
Locations impacted include...
Quanah, Goodlett and Lazare.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3440 10000 3449 9982 3445 9979 3425 9966
3421 9998 3422 10000
TIME...MOT...LOC 0302Z 253DEG 21KT 3428 10001
03Local storm report, May 3, 10:08 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT MON MAY 3 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 NE ATOKA RESERVOIR 34.53N 96.04W
05/03/2021 ATOKA OK BROADCAST MEDIA
DAMAGE TO MULTIPLE ROOFS (INCLUDING ONE ROOF
REMOVED) AND FENCES.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:02 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes | 43 min |
| May 3, 7:07 PM CDT | Tornado Warning | OUN | Coal | 26 min |
| May 3, 7:13 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 47 min |
| May 3, 7:22 PM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Hughes, Johnston, Pontotoc, Seminole | 3 hr |
| May 3, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 37 min |
| May 3, 7:32 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 43 min |
| May 3, 7:41 PM CDT | Flash Flood Warning | OUN | Coal, Pontotoc | 3 hr |
| May 3, 7:52 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| May 3, 7:55 PM CDT | Special Weather Statement | OUN | Pontotoc | 35 min |
| May 3, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 46 min |
| May 3, 8:06 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 39 min |
| May 3, 8:07 PM CDT | Tornado Warning | OUN | Atoka | 8 min |
| May 3, 8:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 46 min |
| May 3, 8:26 PM CDT | Special Weather Statement | OUN | Marshall | 34 min |
| May 3, 8:33 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie, Seminole | 42 min |
| May 3, 8:36 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 39 min |
| May 3, 8:39 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 51 min |
| May 3, 8:46 PM CDT | Special Weather Statement | OUN | Atoka | 29 min |
| May 3, 8:48 PM CDT | Special Weather Statement | OUN | Coal | 27 min |
| May 3, 8:55 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 50 min |
| May 3, 8:56 PM CDT | Flash Flood Warning | OUN | Atoka, Coal | 3 hr |
| May 3, 8:57 PM CDT | Tornado Warning | OUN | Atoka | 33 min |
| May 3, 9:03 PM CDT | Areal Flood Advisory | OUN | Pottawatomie | 3 hr |
| May 3, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 51 min |
| May 3, 9:24 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| May 3, 9:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 45 min |
| May 3, 9:32 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie | 43 min |
| May 3, 9:44 PM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| May 3, 10:04 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 41 min |
| May 3, 10:36 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 54 min |
| May 3, 11:09 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 31 min |
| May 3, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 45 min |
| May 3, 11:34 PM CDT | Special Weather Statement | OUN | Cleveland | 26 min |
| May 3, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 52 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OUN | Jefferson, Stephens | 64 min |
| May 4, 12:12 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 48 min |
| May 4, 12:18 AM CDT | Special Weather Statement | OUN | Payne | 42 min |
| May 4, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson | 47 min |
| May 4, 12:40 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 50 min |
| May 4, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 29 min |
| May 4, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 41 min |
| May 4, 1:05 AM CDT | Special Weather Statement | OUN | Love | 40 min |
| May 4, 1:20 AM CDT | Special Weather Statement | OUN | Cleveland | 25 min |
| May 4, 1:23 AM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 52 min |
| May 4, 1:55 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 50 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OUN | Hughes | 45 min |
| May 4, 2:31 AM CDT | Special Weather Statement | OUN | Coal | 29 min |
| May 4, 1:47 PM CDT | River Flood Advisory | OUN | Atoka | 19 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.